, Volume 21, Issue 1, pp 66-68
Date: 30 Jan 2007

Pulmonary atelectasis manifested after induction of anesthesia: a contribution of sinobronchial syndrome?

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A 31-year-old man underwent general anesthesia for sinus surgery. Anesthesia was induced with midazolam and butorphanol, and an endotracheal tube was orally placed with a bronchoscope, due to difficulty with temporomandibular joint opening. Ventilation difficulty and increased peak inspiratory pressure were noticed shortly after tracheal intubation, and bronchoscopy was performed for diagnosis. The bronchi were filled with a clear mucous secretion. Removal of the secretion improved respiration and decreased the peak inspiratory pressure. A chest roentgenogram taken prior to extubation showed right upper lobe atelectasis. A diagnosis of sinobronchial syndrome was made postoperatively. The etiology of the acutely developed atelectasis was unclear. However, the latent syndrome may have induced excessive airway secretion with stimuli such as endotracheal intubation.